Alert archive / Mississippi / Lake Wind Advisories in 2009

Lake Wind Advisory 21, NWS Jackson, MS

March 7, 200913 counties in Mississippi; 7 parishes in Louisiana; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this lake wind advisory at Mar 7, 2009, 3:03 PM CST for 13 counties in Mississippi; 7 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Mar 8, 2009, 9:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2009, 3:03 PM CST (21:03 UTC)
In effect from
Mar 8, 2009, 9:00 AM CDT
Expired
Mar 8, 2009, 7:00 PM CDT
In force
10 hr
Issued by
NWS Jackson, MS
All 22 counties

Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Carroll County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Montgomery County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 115 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KJAN 072103
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CST SAT MAR 7 2009

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025-034-035-040-041-
080515-
/O.NEW.KJAN.LW.Y.0021.090308T1400Z-090309T0000Z/
/O.CON.KJAN.LW.Y.0020.000000T0000Z-090308T0000Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-
HUMPHREYS-ISSAQUENA-SHARKEY-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...CLEVELAND...INDIANOLA...RULEVILLE...
GREENWOOD...GREENVILLE...BELZONI...ISOLA...MAYERSVILLE...
ROLLING FORK...ANGUILLA
303 PM CST SAT MAR 7 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...LAKE WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY. A
LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

SUSTAINED SOUTHERLY WIND SPEEDS FROM 15 TO 25 MPH WITH GUSTS OF 30
TO 35 MPH CAN BE EXPECTED FOR THE REMAINDER OF THE AFTERNOON...BEFORE
DECREASING AROUND SUNSET.

SOUTHWESTERLY WINDS WILL INCREASE AGAIN TO 15 TO 25 MPH LATE SUNDAY
MORNING AND WILL PERSIST THROUGH SUNDAY AFTERNOON.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

LAZ025-MSZ026>028-036-042-047-080515-
/O.NEW.KJAN.LW.Y.0021.090308T1400Z-090309T0000Z/
TENSAS-GRENADA-CARROLL-MONTGOMERY-HOLMES-YAZOO-WARREN-
INCLUDING THE CITIES OF...NEWELLTON...ST. JOSEPH...WATERPROOF...
GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...
DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...YAZOO CITY...
VICKSBURG
303 PM CST SAT MAR 7 2009

...LAKE WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY. 

SUSTAINED SOUTHWESTERLY WIND SPEEDS FROM 15 TO 25 MPH WITH GUSTS OF
30 TO 35 MPH CAN BE EXPECTED TO DEVELOP BY LATE SUNDAY MORNING AND
LAST THROUGH SUNDAY AFTERNOON. 

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
5 follow-up statements
000 
WWUS74 KJAN 080008
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
608 PM CST SAT MAR 7 2009

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025-034-035-040-041-
080815-
/O.EXP.KJAN.LW.Y.0020.000000T0000Z-090308T0000Z/
/O.CON.KJAN.LW.Y.0021.090308T1400Z-090309T0000Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-
HUMPHREYS-ISSAQUENA-SHARKEY-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...CLEVELAND...INDIANOLA...RULEVILLE...
GREENWOOD...GREENVILLE...BELZONI...ISOLA...MAYERSVILLE...
ROLLING FORK...ANGUILLA
608 PM CST SAT MAR 7 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT
SUNDAY...
...LAKE WIND ADVISORY HAS EXPIRED FOR TODAY...

THE LAKE WIND ADVISORY FOR TODAY IS NO LONGER IN EFFECT. A LAKE WIND
ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY. 

SOUTHWESTERLY WINDS WILL INCREASE AGAIN TO 15 TO 25 MPH LATE SUNDAY
MORNING AND WILL PERSIST THROUGH SUNDAY AFTERNOON.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

LAZ025-MSZ026>028-036-042-047-080815-
/O.CON.KJAN.LW.Y.0021.090308T1400Z-090309T0000Z/
TENSAS-GRENADA-CARROLL-MONTGOMERY-HOLMES-YAZOO-WARREN-
INCLUDING THE CITIES OF...NEWELLTON...ST. JOSEPH...WATERPROOF...
GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...
DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...YAZOO CITY...
VICKSBURG
608 PM CST SAT MAR 7 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT
SUNDAY...

A LAKE WIND ADVISORY IS IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY.

SUSTAINED SOUTHWESTERLY WIND SPEEDS FROM 15 TO 25 MPH WITH GUSTS
OF 30 TO 35 MPH CAN BE EXPECTED TO DEVELOP BY LATE SUNDAY MORNING
AND LAST THROUGH SUNDAY AFTERNOON.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

09/22
000 
WWUS74 KJAN 080826
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
326 AM CDT SUN MAR 8 2009

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>028-034>036-
040>042-047-081630-
/O.CON.KJAN.LW.Y.0021.090308T1400Z-090309T0000Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-
YAZOO-WARREN-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...NEWELLTON...ST. JOSEPH...WATERPROOF...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...GREENVILLE...
BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...
GOODMAN...MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...
VICKSBURG
326 AM CDT SUN MAR 8 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
7 PM CDT THIS EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
7 PM CDT THIS EVENING. 

SOUTHWESTERLY WINDS WILL INCREASE AGAIN TO 15 TO 25 MPH MID MORNING 
AND WILL PERSIST THROUGH AT LEAST MID AFTERNOON. A FEW GUSTS COULD 
TOP 30 MPH AT TIMES.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS
AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE
CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

40
000 
WWUS74 KJAN 081520
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
1020 AM CDT SUN MAR 8 2009

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>028-034>036-
040>042-047-082330-
/O.CON.KJAN.LW.Y.0021.000000T0000Z-090309T0000Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-
YAZOO-WARREN-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...NEWELLTON...ST. JOSEPH...WATERPROOF...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...GREENVILLE...
BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...
GOODMAN...MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...
VICKSBURG
1020 AM CDT SUN MAR 8 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A TIGHT PRESSURE GRADIENT WILL PERSIST ACROSS THE ARKLAMISS AS A LOW
PRESSURE SYSTEM LIFTS ACROSS THE MID MISSISSIPPI VALLEY TODAY.
SUSTAINED SOUTHWEST WIND WILL RANGE FROM 15 TO 25 MPH WITH POSSIBLE GUSTS
TO 35 MPH. WIND SPEEDS WILL GRADUALLY DECREASE BY EARLY EVENING. 

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE
LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$
03
000 
WWUS74 KJAN 081934
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
234 PM CDT SUN MAR 8 2009

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>028-034>036-
040>042-047-090000-
/O.CON.KJAN.LW.Y.0021.000000T0000Z-090309T0000Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-
YAZOO-WARREN-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...NEWELLTON...ST. JOSEPH...WATERPROOF...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...GREENVILLE...
BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...
GOODMAN...MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...
VICKSBURG
234 PM CDT SUN MAR 8 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A TIGHT PRESSURE GRADIENT ACROSS THE ARKLAMISS WILL BEGIN TO RELAX
THIS EVENING. IN THE MEANTIME...SUSTAINED SOUTHWEST WIND ACROSS THE
MISSISSIPPI DELTA REGION WILL RANGE FROM 15 TO 25 MPH WITH POSSIBLE
GUSTS TO 35 MPH. WIND SPEEDS WILL GRADUALLY DECREASE BY EARLY
EVENING.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON
AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE
LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$
03
000 
WWUS74 KJAN 090005
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
705 PM CDT SUN MAR 8 2009

...LAKE WIND ADVISORY HAS EXPIRED...

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>028-034>036-
040>042-047-090115-
/O.EXP.KJAN.LW.Y.0021.000000T0000Z-090309T0000Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-
YAZOO-WARREN-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...NEWELLTON...ST. JOSEPH...WATERPROOF...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...GREENVILLE...
BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...
GOODMAN...MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...
VICKSBURG
705 PM CDT SUN MAR 8 2009

...LAKE WIND ADVISORY HAS EXPIRED...

THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

09

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this lake wind advisory went out at Mar 7, 2:56 PM CST, 7 minutes earlier.

Area forecast discussion, Mar 7, 2:56 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
256 PM CST SAT MAR 7 2009

.SHORT TERM...SURFACE ANALYSIS THIS AFTERNOON CONTINUES TO SHOW A
TIGHT PRESSURE GRADIENT OVER THE ARKLAMISS REGION WITH HIGH PRESSURE
TO THE SOUTHEAST OF THE CWFA OVER THE FLORIDA BEND AND THE SURFACE
LOW CENTERED OVER THE TX/OK PANHANDLES.  THIS HAS ALLOWED FOR
ANOTHER DAY OF GUSTY WINDS OVER THE DELTA REGION OF THE ARKLAMISS.
THE SURFACE LOW IS EXPECTED TO BEGIN MOVING NORTHEAST BY SUNDAY.
THIS WILL PROVIDE A TIGHTENING PRESSURE GRADIENT OVER NORTHERN
PORTIONS OF THE CWFA AGAIN.  AS A RESULT WILL BE ISSUING A LAKE WIND
ADVISORY FOR SUNDAY AS WELL.

THE SURFACE LOW WILL DRAG A COLD FRONT TOWARD THE ARKLAMISS REGION.
HOWEVER AS IT DRIFTS TO THE NORTHEAST THE FRONT IS EXPECTED TO STALL
JUST NORTH OF THE CWFA.  THIS WILL BRING RAIN CHANCES TO THE
ARKLAMISS REGION ON SUNDAY AFTERNOON AS THE FRONT APPROACHES AND
THEN WILL KEEP RAIN CHANCES OVER THE NORTHERN PORTIONS OF THE CWFA
THROUGH MONDAY WHEN THIS FRONT LIFTS BACK NORTH AS A WARM FRONT
ASSOCIATED WITH THE NEXT APPROACHING SYSTEM. SO THE BULK OF THE RAIN
CHANCES SHOULD REMAIN OVER THE NORTHERN PORTIONS OF THE CWFA THROUGH
THE BEGINNING OF THE WORK WEEK.

WITH SOUTHERLY FLOW PERSISTING OVER THE ARKLAMISS REGION THROUGH THE
REMAINDER OF THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK WE CAN
EXPECT WARM WEATHER FOR THE REGION.  TEMPERATURES WILL BE
APPROACHING THE LOWER 80S BY MONDAY WITH LOW TEMPERATURES ONLY
FALLING INTO THE UPPER 50S.  OVERALL HAVE REMAINED PRETTY CLOSE TO
GUI FOR TEMPERATURES THROUGH THE NEXT COUPLE OF DAYS. /14/

.LONG TERM...TUESDAY THROUGH NEXT FRIDAY...THERE ARE LARGE MODEL
DISCREPANCIES INVOLVING FUTURE WEATHER FOR THE REGION IN THE LONG
TERM PORTION OF THE FORECAST...MAKING THINGS DIFFICULT. THE GFS
MODEL...WHICH MAIN LONG TERM GUIDANCE IS BASED OFF OF...HAS A
SIGNIFICANT COLD FRONT COMING THROUGH TUESDAY NIGHT AND EARLY
WEDNESDAY WITH AN EASTERN CONUS TROUGH DEVELOPING THROUGH THE END
OF NEXT WEEK. AT LEAST A FEW OTHER MODELS (SPECIFICALLY THE EUROPEAN
MODEL) HAVE THIS FRONT OOZING THROUGH NOT TILL LATE WEDNESDAY OR
EARLY THURSDAY...WITH A MORE PERTURBED UPPER LEVEL PATTERN HOLDING
ON THROUGH THE END OF NEXT WEEK. THE CURRENT PREVALENCE OF THE
SOUTHEAST CONUS RIDGE RIGHT NOW...AND THE TENDENCY FOR THIS FEATURE
TO BE HARD TO BREAK IN LA-NINA REGIMES...MAKES ME THINK THE EUROPEAN
MODEL IS MORE RIGHT. FOR THAT REASON THE OFFICIAL LONG RANGE
FORECAST TRENDS THAT WAY.

TUESDAY LOOKS LIKE IT WILL BE VERY SIMILAR TO MONDAY...ALTHOUGH
GRADUALLY INCREASING UNCERTAINTY MAKES THE PROSPECT OF SOME RAIN A
LITTLE GREATER IN WESTERN ZONES BY AFTERNOON. THESE RAIN (AND
ISOLATED THUNDERSTORM) CHANCES WILL INCREASE FROM WEST TO EAST
TUESDAY NIGHT AS THE MENTIONED COLD FRONT NEARS THE AREA. I LOWERED
POPS IN CENTRAL AND SOUTHEAST ZONES FROM GFS GUIDANCE RATHER
SIGNIFICANTLY...AND THIS STILL MAY NOT BE ENOUGH IF THE EUROPEAN
MODEL IS ENTIRELY RIGHT AND SAID FRONT LACKS MOTIVATION INTO THE
ARKLAMISS.

AT SOME POINT WEDNESDAY THROUGH EARLY THURSDAY THIS COLD FRONT
SHOULD SPILL SOUTH TOWARD THE COAST BECAUSE ITS ORIGINS APPEAR AT
LEAST SEMI-ARCTIC AND THE DENSE NEAR GROUND AIR WILL HAVE SOME
MOMENTUM TO HEAD SOUTH AND UNDERCUT AN UPPER LEVEL PATTERN THAT MAY
BE MORE UNFAVORABLE FOR A STRONG FRONTAL PUSH. RATHER MOIST AND
PERTURBED SOUTHWEST FLOW ATOP AND BEHIND THIS BOUNDARY SHOULD
SQUEEZE OUT SHOWERS (AND MAYBE SOME STORMS) OVER THIS TIME...BUT
HEAVY RAIN OR SEVERE WEATHER CHANCES ARE NOT LOOKING VERY HIGH AT
THIS TIME.

THIS BAROCLINIC ZONE WILL LIKELY NOT GET VERY FAR SOUTH OF OUR
REGION (OR MAYBE NOT SOUTH OF US AT ALL)...BEFORE MORE ENERGY
GATHERING UPSTREAM STALLS IT OR FORCES IT BACK NORTH. THAT SORT OF
INTERACTION OVER A REGION IS A RECIPE FOR RAIN...BUT BIG TIMING
UNCERTAINTIES KEEP ME FROM GOING WITH POPS VERY HIGH THIS FAR OUT IN
THE LONG TERM PERIOD. TEMPERATURES THURSDAY AND FRIDAY WILL LIKELY
BE COOLER WITH HIGHS IN THE 50S AND 60S AND LOWS MAINLY IN THE 40S.

ASIDE FROM MENTIONED DEPARTURES FROM GFS-BASED GUIDANCE...I CAN
OFFER THAT CHANGES TEMPERATURE-WISE FROM THIS GUIDANCE IN THE LONG
TERM WERE ALL IN THE POSITIVE DIRECTION. IT SEEMS THE OUTLYING GFS
SOLUTION IS ON THE COLD ENVELOPE SIDE OF THINGS. ALSO...GUIDANCE
POPS WERE DECREASED MONDAY THOUGHT TUESDAY NIGHT...AND THEN
INCREASED FRIDAY. /BB/

&&

.AVIATION...SCT-BKN VFR DECKS FROM 4-6K FEET CAN BE EXPECTED THIS
EVENING. GUSTY SOUTHERLY WINDS...SUSTAINED FROM 15 TO 25 MPH...OVER
NWRN ZONES THROUGH LATE AFTERNOON...WILL GRADUALLY DECREASE BY
SUNSET. CLOUDS WILL INCREASE AGAIN LATE TONIGHT AS LOW STRATUS
REDEVELOPS AFTER MIDNIGHT. OVC CIGS AT OR BELOW 1000 FEET WILL BE
WIDESPREAD BY SUNRISE SUNDAY...LIFTING TO 2-4K FEET BKN DECKS BY
NOON. CLOUDS WILL LIFT TO SCT-BKN FROM 3-5K FEET SUNDAY AFTERNOON
WITH ANOTHER ROUND OF GUSTY SOUTHERLY WIND ACROSS THE ARKLAMISS.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       60  77  58  81 /   3  16  10   8
MERIDIAN      57  76  57  80 /   3  12  11   8
VICKSBURG     61  79  59  81 /   3  20   9  10
HATTIESBURG   58  79  58  80 /   3   7   9   8
NATCHEZ       62  77  59  81 /   3  17   8   7
GREENVILLE    61  78  59  80 /   4  23  20  22
GREENWOOD     61  76  58  79 /   3  21  20  21

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MSZ018-019-
     025-034-035-040-041.

     LAKE WIND ADVISORY FROM 9 AM TO 7 PM CDT SUNDAY FOR MSZ018-019-
     025>028-034>036-040>042-047.

LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR LAZ007>009-
     015-016-023.

     LAKE WIND ADVISORY FROM 9 AM TO 7 PM CDT SUNDAY FOR LAZ007>009-
     015-016-023-025.

AR...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARZ074-075.

     LAKE WIND ADVISORY FROM 9 AM TO 7 PM CDT SUNDAY FOR ARZ074-075.

&&

14/BB/03
Hazardous weather outlook, Mar 7, 12:55 PM CST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1255 PM CST SAT MAR 7 2009

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025-034-035-040-041-
081900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-
HUMPHREYS-ISSAQUENA-SHARKEY-
1255 PM CST SAT MAR 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SUNDAY

GUSTY SOUTH WIND CAN BE EXPECTED OVER THE DELTA REGION THROUGH THE
AFTERNOON...GENERALLY WEST OF A LINE FROM GREENWOOD TO TALLULAH TO
WINNSBORO. SUSTAINED WIND SPEEDS FROM 15 TO 20 MPH WILL OCCUR WITH
GUSTS TO 30 MPH POSSIBLE. WIND SPEEDS WILL DECREASE BY SUNSET.

HIGH PRESSURE TO THE EAST AND DEVELOPING LOW PRESSURE TO OUR WEST
HAS RESULTED IN A SUFFICIENT PRESSURE GRADIENT FOR GUSTY SOUTHERLY
WIND ACROSS THE ARKLAMISS DURING THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

GUSTY SOUTH WIND WILL REDEVELOP OVER THE DELTA REGION
SUNDAY...GENERALLY WEST OF A LINE FROM GRENADA TO YAZOO CITY TO
WATERPROOF. SUSTAINED WIND SPEEDS FROM 15 TO 25 MPH WILL OCCUR WITH
GUSTS TO 30 MPH POSSIBLE. WIND SPEEDS WILL DECREASE BY SUNSET.

THE PRESSURE GRADIENT OVER THE REGION WILL INCREASE EARLY SUNDAY AS
A LOW PRESSURE SYSTEM TRACKS TO THE NORTH OF THE FORECAST AREA.

FOR MONDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS
WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

LAZ024>026-MSZ026>033-036>039-042>066-072>074-081900-
CATAHOULA-TENSAS-CONCORDIA-GRENADA-CARROLL-MONTGOMERY-WEBSTER-
CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-
YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-
NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
1255 PM CST SAT MAR 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

03

Nearby

Lake Wind Advisories in Mississippi, 2009Lake Wind Advisories in Louisiana, 2009Lake Wind Advisories in Arkansas, 2009Every lake wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.